Alert archive / Florida / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 17, 2025, 2:05 AM EDT for 10 counties in Florida. It took effect at Mar 17, 2025, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2025, 2:05 AM EDT (06:05 UTC)
- In effect from
- Mar 17, 2025, 12:00 PM EDT
- Expired
- Mar 17, 2025, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 571 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
865 WWUS82 KMLB 170605 RFWMLB URGENT - FIRE WEATHER MESSAGE National Weather Service Melbourne FL 205 AM EDT Mon Mar 17 2025 ...HIGH FIRE DANGER EXPECTED ACROSS EAST CENTRAL FLORIDA TODAY... FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347- 447-547-647-747-180000- /O.UPG.KMLB.FW.A.0002.250317T1600Z-250317T2300Z/ /O.NEW.KMLB.FW.W.0002.250317T1600Z-250318T0000Z/ Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee- Coastal Volusia-Southern Lake-Coastal Indian River- Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard- Inland Indian River-Inland Saint Lucie-Inland Martin- Mainland Northern Brevard-Northern Brevard Barrier Islands- Inland Southern Brevard-Mainland Southern Brevard- Southern Brevard Barrier Islands- 205 AM EDT Mon Mar 17 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS FOR ALL OF EAST CENTRAL FLORIDA... The National Weather Service in Melbourne has issued a Red Flag Warning, which is in effect from noon today to 8 PM EDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA... Volusia... Lake... Orange... Seminole... Osceola... Brevard... Okeechobee... Indian River... Saint Lucie... and Martin counties. * WIND...West to Northwest 15 to 20 mph with gusts 25 to 30 mph. * HUMIDITY...Minimum values of 25 to 35 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Kelly
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 17, 1:20 AM EDT, 45 minutes earlier. Its key messages:
- Issued at 945 PM EDT Sun Mar 16 2025
- Activity has slowed across east central Florida, though another round of showers and storms will be possible late tonight south of the Orlando metro towards the Treasure Coast and Lake Okeechobee.
- High risk of rip currents at area beaches and hazardous boating conditions continue tonight.
- Fire Danger increases on Monday for low relative humidity (RH) and gusty northwest winds, Tuesday and Wednesday for low RHs.
Area forecast discussion, Mar 17, 1:20 AM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
120 AM EDT Mon Mar 17 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 945 PM EDT Sun Mar 16 2025
- Activity has slowed across east central Florida, though another
round of showers and storms will be possible late tonight south
of the Orlando metro towards the Treasure Coast and Lake
Okeechobee.
- High risk of rip currents at area beaches and hazardous boating
conditions continue tonight.
- Fire Danger increases on Monday for low relative humidity (RH)
and gusty northwest winds, Tuesday and Wednesday for low RHs.
&&
.UPDATE...
Issued at 945 PM EDT Sun Mar 16 2025
Activity on radar across east central Florida has slowed down for
the time being, with some isolated showers and storms primarily
focused across the adjacent Treasure Coast waters. However, recent
CAM guidance has continued to indicate that activity across east
central Florida may not be fully over quite yet tonight. The cold
front is forecast to continue its slow trek across the Florida
peninsula, with recent surface analysis indicating that it is
currently draped across the Florida Panhandle and the adjacent
Gulf waters. As the front moves across the peninsula, model
guidance trends indicate that further shower development could
occur ahead of the cold front, with the best coverage focused
south of the Orlando metro and towards the Treasure Coast and Lake
Okeechobee late tonight. This development would primarily be
aided by forcing from the front itself coupled with a developing
low- level jet digging southward from the Florida Panhandle at 850
mb. Storm development will be possible with this activity, though
confidence in severe storm development at this time remains on
the lower end of the spectrum. The threat overnight appears to be
rather conditional, which has made it more difficult to pin down
what exact threats may transpire with this activity. Based on the
environment, if any storms do develop, gusty winds up to 55 mph,
frequent lightning strikes, and brief heavy downpours appear to be
the primary concerns. A brief tornado or two cannot be fully
ruled out with this activity, but as stated before, confidence is
rather low. Timing for this activity along the Treasure Coast
looks to be between 3 AM and 7 AM, with the front clearing Martin
County by 8 AM.
The overall forecast remains on track. Did decide to cut back PoPs
tonight to better align with current radar trends. Also nudged
winds down overnight across the area, as surface observations
across the area have come in a bit less gusty. Skies are forecast
to remain mostly cloudy through the rest of tonight, clearing
gradually as the front pushes southeastward across the area.
Temperatures remain on track across east central Florida, with
lows tonight falling into the 50s across a majority of the area.
Spots along the Treasure Coast may only fall into the 60s.
&&
.PREVIOUS DISCUSSION...
Issued at 241 PM EDT Sun Mar 16 2025
Current-Tonight...A very warm day out ahead of the approaching
convection and strong cold front (north FL). Near record
temperatures in the 80s areawide with dewpoints well into the 60s
and a few L70s. A few L90s cannot be ruled out, esp southward where
skies will realize additional sunshine. A tight pressure gradient
continues across the area and a Wind Advisory remains in effect
through 6PM tonight. This is mainly for (S-SW) winds out ahead of
any approaching showers/storms. Wind speeds will average 15-25 mph
with frequent gusts 30-35 mph, perhaps even 40 mph. After the
Advisory expires, SW winds will slowly diminish a bit. However, post-
frontal winds (W/NW) late tonight will increase 15-20 mph with
frequent higher gusts.
The aforementioned front is preceded by a line of showers and
lightning storms that is moving south/east. This activity will move
into Volusia/Lake counties by late afternoon. Some of this
convection may be strong to severe as it moves into the I-4 corridor
late today and this evening. Primary impacts include occasional to
frequent lightning strikes, gusty winds of 40-55 mph - with a few
storms capable of winds in excess of 60 mph, small to coin-sized
hail, heavy downpours, and a brief tornado cannot be ruled out - esp
across the I-4 corridor. There still may be some weakening of this
activity at times, as well as pulsing back up in intensity, too, as
showers/storms traverse ECFL late today and evening. Would not be
surprised to see ISOLD-WDLY SCT convection develop out ahead of this
activity, too. One thing we are also watching, is the expansive
cloud shield out ahead of the showers and storms which may hinder
instability and overall storm intensity somewhat. Always have a way
to receive weather warnings late today and tonight (especially after
dark!).
While the line of storms moves south/east, individual cells embedded
within the line will race off toward the northeast at 35-45 mph. We
are not expecting flooding rainfall from this system, though locally
heavy downpours could cause ponding on roadways. Depending on how
things evolve late today, we still expect timing of 4PM-9PM across
the I-4 corridor, 8PM-1AM southward thru Brevard, Osceola, northern
Okeechobee counties, and 12AM-5AM for the remainder of Okeechobee
County and the Treasure Coast. Any one location should receive no
more than an hour (or two) of rainfall.
Cooler overnight as min temps drop into the L-M50s north of I-4,
with U50s southward thru Okeechobee County, as well as for the Space
Coast. U50s to L60s for the Treasure Coasts.
Mon-Tue...Previous Discussion Modified...Winds shift to the NW on
Mon morning behind the passing strong cold front, while drier and
cooler air rush southward. Showers will be ending across the far
southern reaches of the Treasure Coast shortly after sunrise.
Daybreak temperatures will range from the L-M50s north of I-4 to
U50s south thru Okeechobee, Brevard and Indian River counties. St.
Lucie and Martin will be in the L60s. Though not as windy as Sun,
Mon looks to remain breezy/gusty, especially in the afternoon. Near
to below normal temperatures are forecast (U60s to L70s for most) as
dewpoints plummet into the 30s.
Tue morning temperatures will feel much cooler with most locations
starting the day in the 40s (L50s at the coast). High pressure
builds over the southeast U.S. on Tue with 500mb height rises
beginning in the late afternoon and evening. Afternoon temperatures
rebound a bit, reaching the L-M70s for most (U60s, coastal Volusia).
Lighter winds overall will veer to the northeast through the day,
though breezy to gusty conditions may develop briefly at the coast
Tue afternoon. Continued cool Tue night with mins in the 40s for
most W of I-95 with some L50s along the Volusia/Space coasts and L-
M50s along the Treasure Coast.
Wed-Sun...Previous Extended Forecast Discussion...A less active
pattern is anticipated in the extended range, though temperatures
will seesaw a bit mid to late week. The mid level ridge axis on
Wednesday will support a warming trend through Thursday, before it
slides east Thursday afternoon ahead of an approaching cold front.
While PW of 1.3-1.5" do pool ahead of the front, models are not
displaying much (if any) QPF Thursday afternoon into early Friday.
For now, this forecast keeps dry conditions throughout the FROPA.
Temperatures drop back to slightly below normal on Friday before
returning to near/above normal next weekend.
&&
.MARINE...
Issued at 241 PM EDT Sun Mar 16 2025
Hazardous boating conditions across the local Atlc waters with
southerly winds veering to SW this evening, then W later tonight,
finally WNW/NW ahead of daybreak Mon morning as a strong cold
front approaches and moves thru the area. Wind speeds near 20 kts
near shore and 20-25 kts offshore will see a lull late today and
during the evening before ramping back up (20-25 kts areawide)
after midnight. As such, decided to keep it simple/consistent and
am keeping the Advisory near shore as well (areawide) into Mon
evening. While winds slowly diminish afterward (Tue/Wed), seas
will remain elevated into mid-late week, esp Gulf Stream as
conditions remain unsettled. Seas to 7 ft return Wed night and
Thu, building further behind another passing cold front Thu night
into Fri (up to 5-7 ft near shore, 6-10 ft offshore).
&&
.AVIATION...
(06Z TAFs)
Issued at 120 AM EDT Mon Mar 17 2025
Continue to monitor east central Florida for redeveloping showers
and storms early this morning as a cold front moves across the
Florida peninsula. Best chances for activity are primarily south
of Orlando towards the Treasure Coast and Lake Okeechobee, with
particular focus on MLB, VRB, FPR, and SUA over the next several
hours. Continued TEMPOs for reduced VIS and CIG due to TSRA, but
adjusted timing to better follow new guidance as well as current
radar trends. Conditions improve after 10Z across the area, with
dry weather forecast through the remainder of today and into the
overnight hours. West-northwest winds strengthen and become gusty
after 12Z, with sustained winds of 15 to 20 knots and gusts up to
30 knots forecast across the terminals. Winds are then forecast
to diminish to around 10 knots this evening after 00Z, remaining
out of the northwest.
&&
.FIRE WEATHER...
Issued at 241 PM EDT Sun Mar 16 2025
Upcoming Week...High fire danger potential exists on Mon as low
relative humidity combines with gusty northwest winds. A Fire
Weather Watch has been issued areawide across ECFL for Mon. If not
all, at least a portion of this will likely get upgraded to a Red
Flag Warning by future forecast shifts. While wind speeds decrease
on Tue and Wed, humidity values will remain critical in the 20s to
low 30s. Moisture increases ahead of a front on Thu before drier
air returns again Fri.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 68 48 70 48 / 0 0 0 0
MCO 68 49 76 49 / 0 0 0 0
MLB 72 50 73 53 / 0 0 0 0
VRB 73 49 73 52 / 0 0 0 0
LEE 68 45 76 49 / 0 0 0 0
SFB 69 47 74 49 / 0 0 0 0
ORL 69 48 76 52 / 0 0 0 0
FPR 73 48 73 51 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Fire Weather Watch from noon EDT today through this evening for
FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-
347-447-547-647-747.
AM...Small Craft Advisory until 10 PM EDT this evening for AMZ550-552.
Small Craft Advisory until 4 PM EDT Tuesday for AMZ555-570-572-
575.
&&
UPDATE...Tollefsen
AVIATION...TollefsenHazardous weather outlook, Mar 16, 9:50 PM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 950 PM EDT Sun Mar 16 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-171000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 950 PM EDT Sun Mar 16 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .THUNDERSTORM IMPACT... Isolated to scattered storms will continue to be possible across east central Florida overnight, with the best chances for storms focused south of the Orlando metro towards the Treasure Coast and Lake Okeechobee late tonight into early Monday morning. Any storms that are able to develop may be capable of wind gusts of 40 to 55 mph, frequent lightning strikes, and heavy downpours. A brief tornado cannot be ruled out, though confidence remains low. .RIP CURRENT AND SURF IMPACT... A high risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Entering the water is highly discouraged, especially at night. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .WIND AND SEA IMPACT... A fresh to strong south to southwest breeze will continue to produce hazardous boating conditions over the local Atlantic waters. Seas build up to 7 feet offshore, mainly north of Sebastian Inlet. A Small Craft Advisory remains in effect overnight across all local Atlantic waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. At least a moderate risk of rip currents will exist at Atlantic beaches this week. Boating conditions will remain poor to hazardous this week, especially offshore, as winds and seas build over the local Atlantic. Fire danger increases this week, especially on Monday, as lower humidity builds over east central Florida. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Please refer to the Graphical Hazardous Weather Outlook at weather.gov/mlb/ghwo for more information. Tollefsen
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:19 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 13 min |
| Mar 17, 4:05 AM EDT | Special Weather Statement | MLB | Martin | 40 min |
| Mar 17, 4:57 AM EDT | Special Weather Statement | MLB | Martin | 33 min |
Nearby
Red Flag Warnings in Florida, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.